# SDR IL7A2017062800001

- Difficulty date: February 23, 2017
- Submitted: June 28, 2017
- Operation: Air carrier
- Aircraft: N75AW
- Make and model: Piper PA-42
- Aircraft serial: 428001046
- Aircraft time: 8,999 hours
- Engine: Pwa PT6A41
- Engine time: 10,490 hours, 5,259 cycles
- System (JASC): 2822 · Fuel Boost Pump
- Part: Shaft
- Condition: Sheared
- Location: Fuel Pump
- Part time: 5,259 hours
- Component: Fuel Pump, Sundstrandcn
- Component part number: 02532330003
- Stage of operation: CR
- How discovered: O
- Nature of condition: X
- Precautionary procedure: K

## Discrepancy

LEFT ENGINE SHUTDOWN AT APPROXIMATELY 1500.  JUST BEFORE DESCENT, THE LEFT ENGINE LOST TORQUE AND % RPM AND LOW OIL PRESSURE WAS INDICATED.  CROSSED CHECKED THE ENGINE INSTRUMENTS TO DETERMINE IF IT WAS A FAULTY INDICATOR, THEN FEATHERED THE LEFT ENGINE AND FOLLOWED SHUTDOWN PROCEDURE.  CONTINUED DESCENT TO A VFR TLH AND LANDED (NEAREST SUITABLE AIRPORT).  CALLED MECHANIC TO DISCUSS, LEFT ENGINE WOULD NOT START.  FUEL PUMP LEFT ENGINE REPLACED.  LEFT ENGINE FUEL PUMP DRIVE SHAFT SHEARED. AIRCRAFT RETURNED TO SERVICE.
